Alert archive / Florida / River Flood Warnings in 2009

River Flood Warning 62, NWS Mobile, AL

August 16, 2009Okaloosa County, Florida

NWS Mobile, AL issued this river flood warning at Aug 16, 2009, 8:46 PM CDT for Okaloosa County, Florida. It took effect at Aug 19, 2009, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 16, 2009, 8:46 PM CDT (01:46 UTC)
In effect from
Aug 19, 2009, 1:00 AM CDT
Expired
Aug 17, 2009, 9:09 PM CDT
In force
Issued by
NWS Mobile, AL
Flood severity
Minor

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal River near Crestview (CRVF1).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMOB 170146
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL 
846 PM CDT SUN AUG 16 2009



...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVER IN FLORIDA... 

  SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY.

.HEAVY RAINFALL ASSOCIATED WITH TROPICAL STORM CLAUDETTE IS FORECAST TO OCCUR OVER THE NEXT 24 HOURS. AS A RESULT...RIVER LEVELS ARE FORECAST TO RISE AND A FLOOD WARNING IS NOW IN EFFECT. ADJUSTMENTS TO THIS FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. THE FOLLOWING FORECAST IS BASED ON THE EXPECTED RAINFALL DURING 
THE NEXT 24 HOURS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC091-180146-
/O.NEW.KMOB.FL.W.0062.090818T1200Z-090819T1800Z/
/CRVF1.1.ER.090818T1200Z.090818T1800Z.090819T1200Z.NO/
846 PM CDT SUN AUG 16 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SHOAL RIVER NEAR CRESTVIEW
* FROM TUESDAY MORNING UNTIL WEDNESDAY AFTERNOON
* AT 8PM SUNDAY THE STAGE WAS...5 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE TO RISE TO 
  NEAR 8.1 FEET BY TUESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY WEDNESDAY MORNING.
* AT 8 FEET...SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR.

$$
2 follow-up statements
000 
WGUS84 KMOB 171508
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1008 AM CDT MON AUG 17 2009
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC091-181508-
/O.EXT.KMOB.FL.W.0062.090819T0600Z-090820T1800Z/
/CRVF1.1.ER.090819T0600Z.090819T1200Z.090820T1200Z.NO/
1008 AM CDT MON AUG 17 2009

...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD WARNING CONTINUES
FOR
  THE SHOAL RIVER NEAR CRESTVIEW
* FROM EARLY WEDNESDAY MORNING UNTIL THURSDAY AFTERNOON
* AT 9AM MONDAY THE STAGE WAS 6.1 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND CONTINUE TO 
  RISE TO NEAR 8.1 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY THURSDAY MORNING.
AT 8.0 FEET, SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR.  

$$
000 
WGUS84 KMOB 180209
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
909 PM CDT MON AUG 17 2009
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN FLORIDA...
 
  SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY.

.THE HEAVIER RAINFALLS ASSOCIATED WITH TROPICAL STORM CLAUDETTE 
OCCURRED A LITTLE WEST OF THE SHOAL RIVER BASIN KEEPING THE RIVER BELOW
FLOOD STAGE. ALTHOUGH THE RIVER WILL REMAIN BELOW FLOOD STAGE...WATER 
LEVELS ALONG THE RIVER WILL RUN CONSIDERABLY HIGHER THAN NORMAL OVER THE
NEXT SEVERAL DAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC091-180239-
/O.CAN.KMOB.FL.W.0062.000000T0000Z-090820T1800Z/
/CRVF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
909 PM CDT MON AUG 17 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE SHOAL RIVER NEAR CRESTVIEW
* AT 8PM MONDAY THE STAGE WAS 6.4 FEET 
* FLOOD STAGE IS 8 FEET
THE RIVER IS NOW EXPECTED TO CREST AT 6.5 FEET EARLY TUESDAY
MORNING.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Aug 16, 7:00 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 16, 7:00 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
700 PM CDT SUN AUG 16 2009

.AVIATION...(00Z ISSUANCE)FIRST 6 HRS OF FORECAST WILL SEE
INCREASING RAINBANDS FROM CLAUDETTE AS HER CENTER MOVES
ONSHORE...PROJECTED TO BE NEAR DESTIN IN SEVERAL HOURS. BEST CHANCE
FOR IFR OR LOWER IS NORTHEAST OF A DESTIN TO MERIDIAN...MS LINE.
WITH ALL AVIATION FORECAST POINTS FOR THE FA SOUTHWEST OF THIS
LINE...AM EXPECTING LITTLE MORE THAN THE OCCASIONAL RAINBAND TO GO
WITH A SLIGHT INCREASE IN WIND SPEEDS AND A GRADUAL WIND SHIFT
THROUGH THE FORECAST.

/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR THE
     FOLLOWING ZONES: BUTLER...CONECUH...COVINGTON...CRENSHAW...
     AND ESCAMBIA.

     TROPICAL STORM WIND WARNING FROM 10 PM SUNDAY TO 9 AM MONDAY FOR
     THE FOLLOWING ZONES: BUTLER...CONECUH...COVINGTON...
     CRENSHAW...AND ESCAMBIA.

FL...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
     ROSA.

     TROPICAL STORM WIND WARNING FROM 10 PM SUNDAY TO 9 AM MONDAY FOR
     THE FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

     TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...AND WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM.

&&
Hazardous weather outlook, Aug 16, 12:50 PM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1250 PM CDT SUN AUG 16 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-171200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1250 PM CDT SUN AUG 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI...THE WEST
FLORIDA PANHANDLE AND THE COASTAL WATERS OF ALABAMA AND THE WEST
FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

THE HAZARDOUS WEATHER OUTLOOK WILL BE DISCONTINUED DURING THE
PERIOD THAT TROPICAL STORM CLAUDETTE WILL BE IMPACTING THE MOBILE
FORECAST AREA.

FOR LOCAL HAZARDS DUE TO TROPICAL STORM CLAUDETTE...
REFER TO THE TROPICAL CYCLONE IMPACTS GRAPHICS WEB PAGE AT THE
FOLLOWING WEB ADDRESS...

HTTP://WWW.WEATHER.GOV/GHLS/PHP/GHLSINDEX.PHP?SID=MOB

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

COVERAGES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE HIGH INTO
MONDAY AS THE REMNANT LOW OF TROPICAL STORM CLAUDETTE MOVES
NORTHWEST OVER SOUTHERN AND CENTRAL ALABAMA.

FOR THE REMAINDER OF THE WEEK...CHANCES OF THUNDERSTORMS WILL BE
HIGHER DURING THE DAY AND LOWER AT NIGHT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE
WEATHER IS POSSIBLE MAINLY OVER THE WESTERN FLORIDA PANHANDLE
THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:45 PM CDTFlash Flood WatchMOB23 hr
Aug 17, 4:15 AM CDTHurricane Local StatementMOB3 hr
Aug 17, 6:17 AM CDTFlash Flood WarningMOBOkaloosa5 hr
Aug 17, 9:57 AM CDTFlash Flood WarningMOBEscambia, Santa Rosa4 hr

Nearby

River Flood Warnings in Florida, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.